Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inequalities involving multivariate convex functions. II


Author: Edward Neuman
Journal: Proc. Amer. Math. Soc. 109 (1990), 965-974
MSC: Primary 26D99; Secondary 41A15
DOI: https://doi.org/10.1090/S0002-9939-1990-1009996-4
MathSciNet review: 1009996
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we offer some inequalities involving multivariate convex functions. Among other things a refinement of classical Jensen's inequality as well as an extension of Fejér's inequality to the case of $ s$-variate $ (s \geq 1)$ functions are included. These results are obtained with the aid of the generalized simplex splines.


References [Enhancements On Off] (What's this?)

  • [1] C. de Boor, Splines as linear combinations of $ B$-splines: a survey, in Approximation Theory II (G. G. Lorentz, C. K. Chui, and L. L. Schumaker, eds.), Academic Press, New York, 1976, pp. 1-47.
  • [2] B. C. Carlson, A hypergeometric mean value, Proc. Amer. Math. Soc. 16 (1965), 759-766. MR 0179389 (31:3637)
  • [3] -, Special functions of applied mathematics, Academic Press, New York, 1977. MR 0590943 (58:28707)
  • [4] W. Dahmen and C. A. Micchelli, Recent progress in multivariate splines, in Approximation Theory IV (C. K. Chui, L. L. Schumaker, and J. D. Ward, eds.), Academic Press, New York, 1983, pp. 27-121. MR 754343 (85h:41013)
  • [5] -, Statistical encounters with $ B$-splines, Contemp. Math. 59 (1986), 17-48.
  • [6] L. Fejér, Über die Fourierreihen II, Math. Naturwiss. Anz. Ungar. Akad. Wiss. 24 (1906), 369-390.
  • [7] S. Karlin, C. A. Micchelli, and Y. Rinot, Multivariate splines: probabilistic perspective, J. Multiv. Anal. 20 (1986), 69-90. MR 862242 (88a:41008)
  • [8] E. J. McShane, Jensen's inequality, Bull. Amer. Math. Soc. 43 (1937), 521-527. MR 1563579
  • [9] D. S. Mitrinovic' and I. B. Lackovic', Hermite and convexity, Aequationes Math. 28 (1985), 229-232. MR 791622 (87e:01020)
  • [10] E. Neuman and J. Pečaric', Inequalities involving multivariate convex functions, J. Math. Anal. Appl. 137 (1989), 541-549. MR 984976 (90i:26022)
  • [11] A. W. Roberts and D. E. Varberg, Convex functions, Academic Press, New York and London, 1973. MR 0442824 (56:1201)
  • [12] E. T. Whittaker and G. N. Watson, A course of modern analysis, 4th ed., Cambridge University Press, Cambridge, 1927. MR 1424469 (97k:01072)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26D99, 41A15

Retrieve articles in all journals with MSC: 26D99, 41A15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1009996-4
Keywords: Multivariate convex functions, density functions, generalized simplex splines, $ R$-hypergeometric functions
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society